Arkansas, 2006Damaging Wind in Arkansas, August 10, 2006
August 10, 2006 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 10, 2:00 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 10, 2:00 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT THU AUG 10 2006
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ACROSS NORTH ARKANSAS. ISOLATED SHOWERS AND THUNDERSTORMS ARE IN
CENTRAL AND SOUTHEAST SECTIONS. COLD FRONT IS LOCATED NEAR THE
ARKANSAS/MISSOURI BORDER AND MOVING SLOWLY SOUTH. PRECIPITATION AREA
WILL CONTINUE TO MOVE SOUTH. MOST PRECIP WILL DISSIPATE AFTER
SUNSET.
COLD FRONT WILL CONTINUE TO MOVE SOUTH ON FRIDAY...SLOWLY. WILL KEEP
CHANCE POPS IN FOR MOST AREAS. ISSUED HEAT ADVISORY FOR SOUTH OF
LITTLE ROCK FOR FRIDAY WITH HEAT INDICES AHEAD OF THE FRONT REACHING
105 TO 110 DEGREES. WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS IN
FOR CENTRAL AND SOUTH THEN SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FOR SUNDAY.
&&
.LONG TERM...MONDAY THROUGH THURSDAY
HIGH PRESSURE WILL MOVE OUT OF THE AREA...ALLOWING FOR A COLD FRONT
TO APPROACH NORTHWEST ARKANSAS ON TUESDAY. FRONT IS EXPECTED TO MAKE
ITS WAY THROUGH CENTRAL ARKANSAS...BEFORE PARKING ITSELF OVER THE
MISSISSIPPI VALLEY FOR A COUPLE OF DAYS. LOOKING AT WIDELY SCATTERED
DIURNAL CONVECTION MONDAY NIGHT THROUGH WEDNESDAY NIGHT.
TEMPERATURES WILL BE A FEW DEGREES COOLER THROUGHOUT PERIOD WITH THE
PASSING OF THIS FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 78 98 71 93 / 20 40 40 30
HARRISON AR 74 92 68 90 / 20 40 30 20
HOT SPRINGS AR 78 99 71 94 / 10 40 40 30
PINE BLUFF AR 78 99 72 94 / 20 30 30 30
MOUNTAIN HOME AR 74 92 68 90 / 20 40 30 20
MONTICELLO AR 78 100 74 94 / 20 30 30 30
SEARCY AR 77 96 70 92 / 20 40 40 30
MOUNT IDA AR 78 99 71 94 / 10 40 40 30
RUSSELLVILLE AR 76 97 70 92 / 20 40 40 30
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM THURSDAY FOR ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.
HEAT ADVISORY FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR ARZ052-ARZ053-
ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-
ARZ067-ARZ068-ARZ069.
&&
SHORT TERM...51 / LONG TERM...55/219
Hazardous weather outlook, Aug 10, 2:52 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
352 PM CDT THU AUG 10 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
352 PM CDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THIS EVENING...MAINLY ACROSS NORTHERN ARKANSAS. SOME OF THESE STORMS
WILL BE SEVERE WITH DAMAGING WINDS. HEAVY RAINFALL MAY ALSO PRODUCE
LOCALIZED FLOODING.
HOT TEMPERATURES ARE BEING NOTED THIS AFTERNOON. HIGHS WILL RANGE
FROM THE UPPER 90S TO NEAR 100 DEGREES. WITH HIGH RELATIVE HUMIDITY
VALUES IN PLACE...HEAT INDEX READINGS ARE IN THE 105 TO 110 DEGREE
RANGE THIS AFTERNOON...MAINLY IN CENTRAL AND SOUTHERN ARKANSAS. FOR
THIS REASON...A HEAT ADVISORY REMAINS IN EFFECT FOR AREAS SOUTH OF A
LINE FROM CLARKSVILLE TO CLINTON TO BATESVILLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
UPPER LEVEL HIGH PRESSURE...WHICH HAS BEEN RESPONSIBLE FOR THE HOT
WEATHER DURING THE LAST WEEK OR SO...WILL MOVE TO THE SOUTHWEST AND
OUT OF ARKANSAS ON FRIDAY. THIS WILL ALLOW A STALLED FRONTAL
BOUNDARY IN MISSOURI TO MOVE DOWN INTO THE REGION. SHOWERS AND
THUNDERSTORMS ARE EXPECTED NEAR AND BEHIND THE FRONTAL BOUNDARY AS
IT MOVES INTO ARKANSAS. SOME STORMS THAT DEVELOP COULD BECOME
SEVERE...WITH DAMAGING WIND GUSTS OF 60 TO 80 MPH BEING THE PRIMARY
CONCERN. ISOLATED LARGE HAIL IS ALSO POSSIBLE WITH ANY STRONG STORMS
THAT DEVELOP. STRONG STORMS THAT OCCUR COULD ALSO PRODUCE LOCALLY
HEAVY RAINFALL OF ONE TO TWO INCHES IN AN HOUR OR LESS.
HOT TEMPERATURES WILL OCCUR AGAIN FRIDAY AFTERNOON ACROSS THE
SOUTHERN PARTS OF ARKANSAS. HIGHS WILL RANGE FROM THE UPPER 90S TO
NEAR 100 DEGREES. WITH HIGH RELATIVE HUMIDITY VALUES IN PLACE...HEAT
INDEX READINGS WILL BE IN THE 105 TO 110 DEGREE RANGE FRIDAY
AFTERNOON. A HEAT ADVISORY WILL BE IN EFFECT FOR AREAS SOUTH OF A
LINE FROM GLENWOOD TO REDFIELD TO STUTTGART.
THE FRONT WILL STALL OUT NEAR CENTRAL ARKANSAS LATE FRIDAY OR
EARLY SATURDAY. ONCE AGAIN...SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ON SATURDAY ALONG AND NEAR THE FRONTAL BOUNDARY. SOME
STRONG STORMS ARE POSSIBLE...WITH WIND AND HAIL BEING THE PRIMARY
CONCERN.
FOR FRIDAY AND SATURDAY...THE GREATEST AREA OF CONCERN FOR STRONG
STORMS WILL BE NORTH OF A LINE FROM MENA TO PINE BLUFF...TO
BRINKLEY.
ON SUNDAY..THE FRONT WILL BEGIN MOVING BACK TO THE NORTH AS A WARM
FRONT. THIS WILL BE IN RESPONSE TO THE UPPER LEVEL HIGH PRESSURE
SYSTEM BUILDING BACK INTO THE REGION. THOUGH ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEKEND...AND EARLY NEXT
WEEK...THE PROBABILITY OF ANY ORGANIZED OR WIDESPREAD SEVERE STORMS
DURING THIS TIME PERIOD IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
38/22
In the hours before
Special weather statement, Aug 10, 1:50 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT THU AUG 10 2006
ARZ004-005-102045-
BAXTER-MARION-
250 PM CDT THU AUG 10 2006
...STRONG THUNDERSTORMS WILL AFFECT MARION AND BAXTER COUNTIES...
AT 245 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
JUST NORTH OF YELLVILLE...MOVING TO THE NORTHEAST AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
FLIPPIN...GASSVILLE...BUFORD...MOUNTAIN HOME AND SALESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...
HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. BOATERS ON
AREA LAKES SHOULD HEAD FOR SAFETY IMMEDIATELY.
44
Local storm report, Aug 10, 2:40 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG BRADFORD 35.42N 91.46W
08/10/2006 WHITE AR LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN BRADFORD
&&
56Local storm report, Aug 10, 3:09 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG DESHA 35.73N 91.68W
08/10/2006 INDEPENDENCE AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN DESHA, MINOR ROOF DAMAGE TO
TWO HOUSES ALSO REPORTED.
&&
56Local storm report, Aug 10, 3:42 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
442 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL BRUNO 36.15N 92.77W
08/10/2006 E0.88 INCH MARION AR AMATEUR RADIO
NICKEL SIZE HAIL REPORTED IN BRUNO.
&&
56Thunderstorm Wind, Conway
- When
- August 10, 4:20 PM CST
- Where
- Conway County, Oppello
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.100, -92.767
Thunderstorm winds knocked down a number of trees and some power lines. Twenty homes in the area received minor damage, four of them by falling trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 10, 2006$15 million · 62 kt wind · 31 events
- Heat and Hail in Tennessee, August 10, 20061 death · $19,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Kentucky, August 10, 20061 injured · $120,000 · 65 kt wind · 30 events
- Damaging Wind in Nebraska, August 10, 2006$500,000 · 85 kt wind · 1 event
- Flooding and Damaging Winds in Illinois, August 10, 2006$207,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Georgia, August 10, 2006$259,000 · 1 in hail · 7 events
- Damaging Winds in Kansas, August 10, 2006$175,000 · 70 kt wind · 4 events
- Damaging Wind in Illinois, August 10, 2006$100,000 · 56 kt wind · 1 event
- Damaging Winds in Iowa, August 10, 2006$62,000 · 61 kt wind · 5 events
- Damaging Winds and Lightning Strike in Indiana, August 10, 2006$62,000 · 55 kt wind · 5 events
- Damaging Wind in South Carolina, August 10, 20061 injured · $50,000 · 65 kt wind · 1 event
- Flash Flood and Hail in South Dakota, August 10, 20062.75 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533124.